Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 7, 2019, 4:25 PM CDT for Pecos County, Texas. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2019, 4:25 PM CDT (21:25 UTC)
- Expired
- May 7, 2019, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:32 PM CDT | HAIL 1.5 | 14 N Fort Stockton, TX | ALONG TEXAS HIGHWAY 18 |
| May 7, 4:48 PM CDT | HAIL 2.75 | 14 N Fort Stockton, TX | |
| May 7, 4:48 PM CDT | TORNADO | 14 N Fort Stockton, TX | |
| May 7, 4:50 PM CDT | TORNADO | 13 N Fort Stockton, TX | |
| May 7, 5:16 PM CDT | HAIL 2.75 | 15 N Fort Stockton, TX | ON FARM TO MARKET 1053 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WFUS54 KMAF 072125
TORMAF
TXC371-072215-
/O.NEW.KMAF.TO.W.0020.190507T2125Z-190507T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
425 PM CDT Tue May 7 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
North central Pecos County in southwestern Texas...
* Until 515 PM CDT.
* At 425 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles north of Fort Stockton, moving east at 20 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Pecos County, including the following locations...
Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3102 10258 3100 10295 3117 10303 3129 10276
3128 10275 3129 10273 3130 10273 3131 10270
TIME...MOT...LOC 2125Z 248DEG 18KT 3111 10291
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$3 follow-up statements
193
WWUS54 KMAF 072137
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Tue May 7 2019
TXC371-072215-
/O.CON.KMAF.TO.W.0020.000000T0000Z-190507T2215Z/
Pecos TX-
437 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTH
CENTRAL PECOS COUNTY...
At 436 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles north of Fort Stockton, moving east at 20 mph.
This storm is crossing State High 18 north of Fort Stockton.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3102 10258 3100 10295 3117 10303 3129 10276
3128 10275 3129 10273 3130 10273 3131 10270
TIME...MOT...LOC 2136Z 249DEG 16KT 3112 10288
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$057
WWUS54 KMAF 072151
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
451 PM CDT Tue May 7 2019
TXC371-072215-
/O.CON.KMAF.TO.W.0020.000000T0000Z-190507T2215Z/
Pecos TX-
451 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTH
CENTRAL PECOS COUNTY... Radar At 448 PM CDT, DPS has
confirmed tornado touched down along with baseball size hail was
located 14 miles north of Fort Stockton on SH18. This storm was
moving east at 15 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Law Enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3102 10258 3100 10295 3117 10303 3129 10276
3128 10275 3129 10273 3130 10273 3131 10270
TIME...MOT...LOC 2149Z 287DEG 13KT 3107 10285
TORNADO...OBSERVED
HAIL...2.75IN
$$405
WWUS54 KMAF 072202
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Tue May 7 2019
TXC371-072215-
/O.CON.KMAF.TO.W.0020.000000T0000Z-190507T2215Z/
Pecos TX-
502 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTH
CENTRAL PECOS COUNTY...
At 500 PM CDT, DPS confirmed tornado still on the ground 12 miles
northeast of Fort Stockton, between SH18 and FM1053. This storm
moving east at 20 mph.
HAZARD...Damaging tornado and baseball size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3102 10258 3101 10287 3118 10288 3129 10276
3128 10275 3129 10273 3130 10273 3131 10270
TIME...MOT...LOC 2200Z 248DEG 18KT 3109 10279
TORNADO...OBSERVED
HAIL...2.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 2:38 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 7, 2:38 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 238 PM CDT Tue May 7 2019 .DISCUSSION... The focus remains on the potential for widespread severe weather this afternoon and tonight. Temperatures today have reached the lower to middle 80s across the area, with a dryline located roughly along a Tatum-Coyanosa- Panther Junction line this afternoon. Dewpoints to the west of the dryline have dropped into the 30s and 40s, and to the east, dewpoints increase to the middle 60s across the central and eastern Permian Basin. Storms have already begun to develop over the Davis Mountains, though have struggled to maintain integrity as they move northeastward across southern Reeves county. As the dryline sharpens and an upper jet continues to edge toward the region, storms are expected to become surface based, with rapid intensification possible in an environment characterized by upwards of 3000 J/kg CAPE, little to no CIN, and bulk shear approaching 40kt. Initial storm mode is expected to be splitting supercells, with the potential for large to very large hail and damaging winds in excess of 60-70 mph, especially across the Permian Basin and Trans Pecos regions of West Texas. While the greater tornado risk exists further north into the Panhandle in closer vicinity to the triple point, tornadoes will also be possible across the Permian Basin, Trans Pecos, and Stockton Plateau. After the first round of convection this afternoon into this evening, a second round is expected overnight. The negatively tilted upper trough responsible for the active weather today will lift northeastward across New Mexico toward the Texas and Oklahoma Panhandles overnight. The accompanying trough axis as well as the nose of an upper jet will yield a resurgence of convection after midnight, most likely initiating over the far western Permian Basin southward across the Trans Pecos. The interaction of the Pacific front with the dryline will result in a quick transition to a quasi-linear storm mode, with damaging straight line winds the primary threat overnight as the storms surge eastward. Isolated tornadoes also cannot be ruled out overnight as the line progresses across the Permian Basin and Lower Trans Pecos, with storms expected to move into the Big Country and Concho Valley by sunrise. In the wake of the departing storms, a couple of relatively quiet days are on tap for midweek. Available moisture, as well as storm activity will be shunted eastward on Wednesday, with temperatures expected to top out in the 80s for most, with 90s through the Rio Grande Valley. A cold front will move through the region on Thursday, resulting in cooler temperatures in the upper 60s north to 80s south. The front could also act as a focus for convection Thursday afternoon, mainly across the Stockton and Edwards Plateaus will moisture will be more abundant. Thereafter, southwest flow aloft returns to the region ahead of another upper trough digging southward toward Baja at the end of the week. Guidance indicates a very slow eastward progression of this trough, which would maintain moist southwesterly flow aloft through the upcoming weekend into early next week. Increasing lift ahead of the trough as well as any shortwaves embedded in the southwesterly flow could be enough to result in additional thunderstorms, thus have maintained slight chance-chance mention from Friday onward. Temperatures will be well below normal Friday in the 60s for most, gradually warming into the 70s and 80s by early next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 86 54 71 / 70 0 0 0 Carlsbad 56 85 54 74 / 10 0 0 0 Dryden 66 92 62 83 / 40 0 0 20 Fort Stockton 59 85 57 75 / 40 0 0 10 Guadalupe Pass 51 76 52 70 / 0 0 0 0 Hobbs 53 82 49 70 / 30 0 0 0 Marfa 47 78 46 77 / 10 0 0 0 Midland Intl Airport 59 85 55 73 / 60 0 0 0 Odessa 58 85 54 73 / 60 0 0 0 Wink 56 86 55 77 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05/84
Hazardous weather outlook, May 7, 3:19 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 319 PM CDT Tue May 7 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-082030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 319 PM CDT Tue May 7 2019 /219 PM MDT Tue May 7 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight * Tornado Watch #145 in effect until 11 pm CDT for the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos of west Texas. Isolated to scattered thunderstorms...some severe...are expected late this afternoon through the evening hours over the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos regions of west Texas. Very large hail, wind gusts exceeding 60 mph, frequent cloud- to-ground lightning, and isolated tornadoes are all in play. By late evening, a line of thunderstorms is expected to develop from near the Texas/New Mexico border southward to the lee of the Davis Mountains. Though large hail will remain a possibility, the greatest threat will be damaging winds as this line of storms moves across a large part of southwest Texas east of the mountains. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, May 7, 2:27 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
227 PM CDT Tue May 7 2019
TXZ075-274-072000-
Pecos TX-Reeves County Plains TX-
227 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES UNTIL 300 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Saragosa, or 28 miles south of Pecos, moving northeast
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Coyanosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3089 10338 3104 10349 3123 10344 3134 10315
3112 10282 3090 10306
TIME...MOT...LOC 1926Z 240DEG 49KT 3101 10336
12Special weather statement, May 7, 3:20 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
320 PM CDT Tue May 7 2019
TXZ075-274-072045-
Pecos TX-Reeves County Plains TX-
320 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND
SOUTHEASTERN REEVES COUNTIES UNTIL 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles northwest of Fort Stockton, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Coyanosa.
This includes Interstate 10 between mile markers 237 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Texas.
LAT...LON 3091 10324 3110 10341 3133 10309 3102 10273
3093 10303
TIME...MOT...LOC 2019Z 240DEG 49KT 3105 10322
12Special weather statement, May 7, 4:15 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
415 PM CDT Tue May 7 2019
NMZ034-TXZ060-061-067-072200-
Southern Lea County NM-Ector TX-Ward TX-Winkler TX-
415 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...WESTERN
ECTOR...NORTH CENTRAL WARD...WINKLER AND SOUTHEASTERN LOVING COUNTIES
UNTIL 500 PM CDT/400 PM MDT/...
At 414 PM CDT/314 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wink, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kermit, Wink and Winkler County Airport.
A Tornado Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for
western Texas.
LAT...LON 3165 10337 3165 10333 3173 10333 3208 10314
3183 10272 3153 10326 3159 10340
TIME...MOT...LOC 2114Z 203DEG 29KT 3169 10324
HCThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 67 min |
| May 6, 8:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 53 min |
| May 6, 8:13 PM CDT | Special Weather Statement | MAF | Presidio | 47 min |
| May 6, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 61 min |
| May 6, 9:15 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 2 hr |
| May 6, 9:18 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 6, 9:24 PM CDT | Special Weather Statement | MAF | Jeff Davis | 36 min |
| May 6, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 45 min |
| May 6, 10:31 PM CDT | Special Weather Statement | MAF | Brewster | 29 min |
| May 6, 10:50 PM CDT | Special Weather Statement | MAF | 25 min | |
| May 6, 11:01 PM CDT | Special Weather Statement | MAF | 44 min | |
| May 6, 11:02 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| May 7, 7:57 AM CDT | Special Weather Statement | MAF | Dawson | 48 min |
| May 7, 2:27 PM CDT | Special Weather Statement | MAF | Ward | 33 min |
| May 7, 3:20 PM CDT | Special Weather Statement | MAF | Ward | 25 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 7, 4:15 PM CDT | Special Weather Statement | MAF | Winkler | 45 min |
| May 7, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Ward | 45 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Ward, Winkler | 51 min |
| May 7, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 48 min |
| May 7, 4:28 PM CDT | Special Weather Statement | MAF | Ward | 32 min |
| May 7, 4:44 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Winkler | 39 min |
| May 7, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 53 min |
| May 7, 5:09 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 7, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 49 min |
| May 7, 5:35 PM CDT | Special Weather Statement | MAF | Pecos | 10 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 33 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 30 min |
| May 7, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 7, 5:55 PM CDT | Tornado Warning | MAF | Pecos | 50 min |
| May 7, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 34 min |
| May 7, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 38 min |
| May 7, 6:09 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos | 3 hr |
| May 7, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 18 min |
| May 7, 6:29 PM CDT | Special Weather Statement | MAF | Dawson | 46 min |
| May 7, 6:35 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton | 40 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 66 min |
| May 7, 6:43 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.